advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Blackpool, Lancashire, England:

My 21-month-old daughter is on NovoRapid and Insulatard. She has developed urticaria over past four weeks and I wonder if she could be allergic to the preservatives in these insulins. Is this possible?

Answer:

It is rather rare to have allergies to modern insulins, but not impossible. I would think you and your diabetes team should switch to an alternative manufacturer, i.e., Lilly, and see if the same thing happens or not, while using the same types of insulins. We usually treat with Humalog and NovoLog for prandial insulin boluses and Lantus or Levemir for basal insulins. This is another alternative that gets you away from NPH (Insulatard) altogether.

SB

DTQ-20070408060852
Original posting 12 Apr 2007
Posted to Insulin and Other

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.